Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 25, 2025, 3:01 PM PDT for San Diego County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2025, 3:01 PM PDT (22:01 UTC)
- Expired
- Aug 25, 2025, 5:00 PM PDT
- In force
- 119 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 84 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WGUS56 KSGX 252201
FFWSGX
CAC073-260000-
/O.NEW.KSGX.FF.W.0016.250825T2201Z-250826T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
301 PM PDT Mon Aug 25 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
East Central San Diego County in southwestern California...
* Until 500 PM PDT.
* At 301 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.25 inches of
rain have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts of 0.5 to 1.25 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hwy 78 Between Borrego Springs Rd And Ocotillo Wells, Hwy 78
Between S2 And Borrego Springs Rd, Borrego Springs, Fish Creek
Wash, Ocotillo Wells, Hwy S2 Between Agua Caliente And Canebrake,
Hwy S2 Vallecito Creek Rd, Hwy S2 Between Canebrake And Imperial
County Line, Hwy S2 Between Shelter Valley And Agua Caliente and
Agua Caliente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3320 11624 3321 11608 3319 11608 3313 11608
3307 11608 3307 11610 3303 11610 3300 11610
3290 11610 3287 11626 3294 11631 3309 11633
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Zuber2 follow-up statements
230
WGUS76 KSGX 252250
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
350 PM PDT Mon Aug 25 2025
CAC073-260000-
/O.CON.KSGX.FF.W.0016.000000T0000Z-250826T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
350 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR EAST CENTRAL SAN DIEGO COUNTY...
At 350 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.75 and 2 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hwy 78 Between Borrego Springs Rd And Ocotillo Wells, Hwy 78
Between S2 And Borrego Springs Rd, Borrego Springs, Fish Creek
Wash, Ocotillo Wells, Hwy S2 Between Agua Caliente And Canebrake,
Hwy S2 Vallecito Creek Rd, Hwy S2 Between Canebrake And Imperial
County Line, Hwy S2 Between Shelter Valley And Agua Caliente and
Agua Caliente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3314 11608 3313 11608 3307 11608 3307 11610
3303 11610 3300 11610 3290 11610 3287 11626
3294 11631 3311 11631 3308 11628 3320 11624
3317 11609 3316 11608
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Zuber254
WGUS76 KSGX 252358
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
458 PM PDT Mon Aug 25 2025
CAC073-260008-
/O.EXP.KSGX.FF.W.0016.000000T0000Z-250826T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
458 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
EAST CENTRAL SAN DIEGO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3314 11608 3313 11608 3307 11608 3307 11610
3303 11610 3300 11610 3290 11610 3287 11626
3294 11631 3311 11631 3308 11628 3320 11624
3317 11609 3316 11608
$$
KWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:56 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 12:56 PM PDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service San Diego CA 1256 PM PDT Mon Aug 25 2025 .SYNOPSIS... Thunderstorms develop today over the mountains and deserts with heavy rainfall rates at times potentially exceeding 1"/hr. Afternoon monsoon thunderstorms will be possible both Tuesday and Wednesday as well, with more constricted coverage in the mountains. A pattern change for the latter half of the week will limit thunderstorms after Wednesday, with more seasonable temperatures and a deepening marine layer. By the weekend and into early next week, a warming trend sets in and temperatures return above normal. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Water vapor imagery shows high pressure over the Four Corners region today, while a deepening low spins off the coast of California. Ample moisture pushes up into the Desert Southwest today, with PWs exceeding 1.5" across much of Imperial County and far eastern San Diego and Riverside counties. Widespread storms are expected to develop beginning around noon, with flash flooding as the main threat. Rain rates could exceed 1"/hr and some hi-res guidance shows the possibility of 2"+/hr, especially in the Riverside and San Diego Mountains. Outside of the flooding threat, these storms will also be capable of very gusty winds exceeding 60 mph and downburst will not be out of the question given higher CBs, especially for areas further north. While less of a concern, small hail may accompany any thunderstorm that develops. The best chances for storms today will be in the San Diego County Mountains and Deserts, Riverside Mountains, and Coachella Valley. With the influx of mid-level moisture today, cloud cover already stretches from much of San Diego County through Imperial County and into Arizona. This cloud layer may actually limit some of the convection today, but also plays into the available moisture that storms will have for the afternoon. Most of the convection should end by 6PM local time, with only a few lingering showers and thunderstorms across the higher terrain as the high begins to break down and elongates, with a big flux of moisture this evening. As the aforementioned low moves closer to the coast, thunderstorm chances will shift northward for Tuesday, with the higher rain rates (>1"/hr) shifted towards the San Bernardino Mountains and High Deserts for Tuesday afternoon. Tomorrow looks like a rince-and-repeat of today, just with the main corridor of moisture and storms shifted towards those northern regions. By Wednesday, the low transitions to an open trough and moves inland and monsoonal thunderstorm chances drop for Wednesday and beyond. Temperatures through the end of the week hold stable, just at or slightly below normal for afternoon highs. Ample lingering moisture in the deserts and desert foothills will limit overnight lows from cooling much through the the end of the week, keeping things a bit warmer on the eastern sides of the mountains. With heights falling a bit, the marine layer will begin to deepen, making it further inland each night after Wednesday. Weak ridging builds back in this weekend, and temperatures look to begin to warm by Sunday. && .AVIATION... 252100Z...Coast/Valleys...Mid and high level clouds AOA 10,000 ft this afternoon. Low clouds redevelop after 04Z Tue with bases around 900-1200 ft MSL making it 15-20 miles inland by 12z. Scatter out 16- 17z. Mountains/Deserts...+SHRA/TSRA over the mountains are occurring over the mountains. CB bases near 10 kft and tops to 30 kft. Gusty outflow winds higher than 35 kts, 1-3 SM vis in +RA, small hail, and lightning are possible. 40-50% chance a TSRA could drift within 10 miles of KPSP and KTRM until 01z. CB/SHRA dissipating this evening. More +SHRA/TSRA Tuesday afternoon, similar to today. && .MARINE... No hazardous marine conditions are expected through Friday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Zuber AVIATION/MARINE...Westerink
In the hours before
Special weather statement, Aug 25, 1:19 PM PDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service San Diego CA
119 PM PDT Mon Aug 25 2025
CAZ048-050-056-058-065-252100-
San Diego County Mountains CA-Riverside County Mountains CA-
San Gorgonio Pass Near Banning CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Diego County Inland Valleys CA-
119 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES THROUGH 200 PM PDT...
At 119 PM PDT, Doppler radar was tracking a strong thunderstorm near
East Hemet, or 7 miles southeast of Hemet. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Hwy 243 Between Banning And Idyllwild, Idyllwild-Pine Cove,
Hemet, Mt San Jacinto State Park, Anza, San Jacinto, Aguanga, Valle
Vista, East Hemet, Hwy 79 Between Oak Grove And Aguanga, Hwy 74
Between Hemet And Mountain Center, Palomar Mountain, Palomar Mountain
State Park, Sage, Pauma Indian Reservation, Saboba Indian
Reservation, Oak Grove, Pala Indian Reservation, and Cahuilla Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 11669 3374 11674 3334 11680 3337 11702
3369 11699 3389 11687
TIME...MOT...LOC 2019Z 134DEG 1KT 3365 11690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KWSpecial weather statement, Aug 25, 1:33 PM PDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service San Diego CA
133 PM PDT Mon Aug 25 2025
CAZ058-062-252115-
San Diego County Mountains CA-San Diego County Deserts CA-
133 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SAN DIEGO COUNTY
THROUGH 215 PM PDT...
At 133 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy S2 Vallecito Creek Rd, or 14 miles east of Mount Laguna, moving
northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hwy S2 Between Agua Caliente And Canebrake, Hwy S2 Vallecito Creek
Rd, Hwy S2 Between Canebrake And Imperial County Line, Fish Creek
Wash, Hwy S2 Between Shelter Valley And Agua Caliente, Agua Caliente,
and Canebrake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3282 11626 3297 11636 3306 11619 3291 11610
3285 11610
TIME...MOT...LOC 2033Z 152DEG 7KT 3290 11621
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
VillafaneSpecial weather statement, Aug 25, 1:58 PM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service San Diego CA
158 PM PDT Mon Aug 25 2025
CAZ048-055-056-061-065-252145-
Riverside County Mountains CA-San Gorgonio Pass Near Banning CA-
Coachella Valley CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-San Bernardino County Mountains CA-
158 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 245 PM
PDT...
At 157 PM PDT, Doppler radar was tracking a strong thunderstorm over
Mt San Jacinto State Park. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Palm Springs, Mt San Jacinto State Park, Idyllwild-Pine
Cove, Hwy 243 Between Banning And Idyllwild, Banning, southwestern
Desert Hot Springs, Cabazon, Whitewater, North Palm Springs, Valle
Vista, Hwy 74 Between Hemet And Mountain Center, Morongo Indian
Reservation, and Saboba Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3373 11656 3374 11687 3396 11686 3395 11654
3382 11650
TIME...MOT...LOC 2057Z 180DEG 0KT 3386 11669
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KWSpecial weather statement, Aug 25, 2:32 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service San Diego CA
232 PM PDT Mon Aug 25 2025
CAZ058-062-252215-
San Diego County Mountains CA-San Diego County Deserts CA-
232 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAN DIEGO COUNTY
THROUGH 315 PM PDT...
At 232 PM PDT, Doppler radar was tracking a strong thunderstorm near
Mount Laguna, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Laguna, I-8 Between Pine Valley And Boulevard, Hwy S2 Vallecito
Creek Rd, Hwy S2 Between Canebrake And Imperial County Line, Hwy S2
Between Agua Caliente And Canebrake, Fish Creek Wash, Pine Valley,
Hwy S2 Between Shelter Valley And Agua Caliente, northeastern
Boulevard, La Posta Indian Reservation, Canebrake, Agua Caliente,
Manzanita Indian Reservation, and Campo Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3268 11611 3275 11653 3295 11645 3297 11630
3304 11622 3298 11611 3273 11610
TIME...MOT...LOC 2132Z 031DEG 15KT 3283 11637
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ZuberSpecial weather statement, Aug 25, 2:42 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service San Diego CA
242 PM PDT Mon Aug 25 2025
CAZ055-060-252230-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
242 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
330 PM PDT...
At 242 PM PDT, Doppler radar was tracking a strong thunderstorm over
southwestern Lucerne Valley. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lucerne Valley, Hwy 18 Between Baldwin Lake And Lucerne Valley,
Baldwin Lake, and western Johnson Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3437 11705 3453 11703 3436 11663 3421 11665
TIME...MOT...LOC 2142Z 319DEG 4KT 3437 11693
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
WesterinkLocal storm report, Aug 25, 2:56 PM PDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
256 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Tstm Wnd Gst 7 SSW Pine Valley 32.73N 116.58W
08/25/2025 M50 MPH San Diego CA Mesonet
Mesonet station HP030 Los Pinos measured a
thunderstorm wind gust of 50 mph.
0140 PM Tstm Wnd Gst 5 SSE Pine Valley 32.76N 116.49W
08/25/2025 M50 MPH San Diego CA Mesonet
Mesonet station BMSSD Buckman Springs (SDGE)
reported a thunderstorm wind gust of 50 mph.
0230 PM Tstm Wnd Gst 4 SW Palm Springs 33.78N 116.55W
08/25/2025 M54 MPH Riverside CA Public
SCE Palm Canyon station measured a
thunderstorm wind gust of 54 mph.
&&
SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:05 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 25, 12:11 PM PDT | Special Weather Statement | SGX | San Diego | 49 min |
| Aug 25, 12:40 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 25, 1:08 PM PDT | Special Weather Statement | SGX | San Diego | 52 min |
| Aug 25, 1:19 PM PDT | Special Weather Statement | SGX | 41 min | |
| Aug 25, 1:30 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Aug 25, 1:33 PM PDT | Special Weather Statement | SGX | San Diego | 42 min |
| Aug 25, 1:39 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Aug 25, 1:58 PM PDT | Special Weather Statement | SGX | 47 min | |
| Aug 25, 2:01 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 25, 2:04 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 44 min |
| Aug 25, 2:09 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 25, 2:23 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Aug 25, 2:28 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 62 min |
| Aug 25, 2:32 PM PDT | Special Weather Statement | SGX | San Diego | 43 min |
| Aug 25, 2:42 PM PDT | Special Weather Statement | SGX | 48 min | |
| Aug 25, 2:47 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 58 min |
| Aug 25, 2:51 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Aug 25, 3:02 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 25, 3:06 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 54 min |
| Aug 25, 3:15 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Aug 25, 3:23 PM PDT | Special Weather Statement | SGX | San Bernardino | 52 min |
| Aug 25, 4:06 PM PDT | Special Weather Statement | SGX | Orange | 39 min |
| Aug 25, 4:42 PM PDT | Areal Flood Advisory | SGX | Riverside | 59 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.